July  2011, 29(3): 1001-1030. doi: 10.3934/dcds.2011.29.1001

Singularly perturbed degenerated parabolic equations and application to seabed morphodynamics in tided environment

1. 

Université de Bambey, BP 30 Bambey, Ecole Doctorale de Mathématiques et Informatique, Laboratoire de Mathématiques de la Décision et d'Analyse Numérique, F.A.S.E.G/F.S.T, Senegal

2. 

Université Européenne de Bretagne, Lab-STICC (UMR CNRS 3192), Université de Bretagne-Sud, Centre Yves Coppens, Campus de Tohannic, F-56017, Vannes, France

3. 

Université Cheikh Anta Diop de Dakar, BP 16 889, Dakar-Fann. E.D. de Mathématiques et Informatique, Laboratoire de Mathématiques de la Décision et d'Analyse Numérique, F.A.S.E.G/F.S.T, Senegal

Received  January 2010 Revised  July 2010 Published  November 2010

In this paper we build models for short-term, mean-term and long-term dynamics of dune and megariple morphodynamics. They are models that are degenerated parabolic equations which are, moreover, singularly perturbed. We, then give an existence and uniqueness result for the short-term and mean-term models. This result is based on a time-space periodic solution existence result for degenerated parabolic equation that we set out. Finally the short-term model is homogenized.
Citation: Ibrahima Faye, Emmanuel Frénod, Diaraf Seck. Singularly perturbed degenerated parabolic equations and application to seabed morphodynamics in tided environment. Discrete and Continuous Dynamical Systems, 2011, 29 (3) : 1001-1030. doi: 10.3934/dcds.2011.29.1001
References:
[1]

G. Allaire, Homogenization and two-scale convergence, SIAM J. Math. Anal., 23 (1992), 1482-1518. doi: 10.1137/0523084.

[2]

R. A. Bagnold, The movement of desert sand, Proceedings of the Royal Society of London A, 157 (1936), 594-620. doi: 10.1098/rspa.1936.0218.

[3]

G. Barles and P. E. Souganidis, Space-time periodic solutions and long-time behavior of solutions to quasilinear parabolic equations, SIAM J. Math. Anal., 32 (2001), 1311-1323. doi: 10.1137/S0036141000369344.

[4]

H. Berestycki, F. Hamel and L. Roques, Analysis of the periodicity fragmented environment model: I-species persistence, J. Math Biol., 51 (2005), 75-113. doi: 10.1007/s00285-004-0313-3.

[5]

H. Berestycki, F. Hamel and L. Roques, Analysis of the periodicity fragmented environment model: Ii-biological invasions and pulsating travelling fronts, J. Math Pures Appl., 84 (2005), 1101-1146. doi: 10.1016/j.matpur.2004.10.006.

[6]

P. Blondeau, Mechanics of coastal forms, Ann. Rev. Fluids Mech., 33 (2001), 339-370. doi: 10.1146/annurev.fluid.33.1.339.

[7]

M. Bostan, Periodic solutions for evolution equations, Elec. J. Diff. Equations. Monograph, 3 (2002), 1-41.

[8]

F. Da Lio, Large time behavior of solutions to parabolic equations with Neumann boundary conditions, J. Math. Anal. Appl., 339 (2008), 384-398. doi: 10.1016/j.jmaa.2007.06.052.

[9]

G. P. Dawson, B. Johns and R. L. Soulsby, A numerical model of shallow-water flow over topography, in "Physical Oceanography of Coastal and Shelf Seas," Elsevier Oceanography Series, 35 (1983), 267-320. doi: 10.1016/S0422-9894(08)70504-X.

[10]

H. J. De Vriend, "Steady Flow in Shallow Channel Bends," Ph.D. thesis, Delft Univ. of Technology, 1981.

[11]

F. Engelund and E. Hansen, "Investigation of Flow in Alluvial Streams," Tech. Report 9, Tech. Univ. Denmark Hydraulic Lab. Bull., 1966.

[12]

B. W. Flemming, The role of grain size, water depth and flow velocity as scaling factors controlling the size of subaqueous dunes, Marine Sandwave Dynamics, International Workshop, March 23-24 2000 (A. Trentesaux and T. Garlan, eds.), University of Lille 1, France, 2000.

[13]

E. Frénod, P. A. Raviart and E. Sonnendrücker, Asymptotic expansion of the Vlasov equation in a large external magnetic field, J. Math. Pures et Appl., 80 (2001), 815-843. doi: 10.1016/S0021-7824(01)01215-6.

[14]

P. E. Gadd, W. Lavelle and D. J. P. Swift, Estimates of sand transport on the New York shelf using near-bottom current meter observations, J. Sed. Petrol., 48 (1978), 239-252.

[15]

A. Hansbo, Error estimates for the numerical solution of a time-periodic linear parabolic problem, BIT, 31 (1991), 664-685. doi: 10.1007/BF01933180.

[16]

D. Idier, "Dunes et Bancs de Sables du Plateau Continental: Observations in-situ et Modélisation Numérique," Ph.D. thesis, INP Toulouse, France 2002.

[17]

D. Idier, D. Astruc and S. J. M. H. Hulcher, Influence of bed roughness on dune and megaripple generation, Geophysical Research Letters, 31 (2004), 1-5. doi: 10.1029/2004GL019969.

[18]

B. Johns, R. Soulsby and T. Chesher, The modelling of sand waves evolution resulting from suspended and bed load transport of sediment, J. Hydraul. Reseach, 28 (1990), 355-374. doi: 10.1080/00221689009499075.

[19]

J. Kennedy, The formation of sediment ripples, dunes and antidunes, Ann. Rev. Fluids Mech., 1 (1969), 147-168. doi: 10.1146/annurev.fl.01.010169.001051.

[20]

M. Kono, Remarks on periodic solutions of linear parabolic differential equations of the second order, Proc. Japan Acad., 42 (1966), 5-9. doi: 10.3792/pja/1195522166.

[21]

O. A. Ladyzenskaja, V. A. Solonnikov and N. N. Ural'ceva, "Linear and Quasi-Linear Equations of Parabolic Type," AMS Translation of Mathematical Monographs 23, 1968.

[22]

J.-L. Lions, Remarques sur les équations différentielles ordinaires, Osaka Math. J., 15 (1963), 131-142.

[23]

E. Meyer-Peter and R. Müller, Formulas for bed-load transport, The Second Meeting of the International Association for Hydraulic Structures, Appendix 2, (1948), 39-44.

[24]

G. Nadin, Existence and uniqueness of the solution of a space-time periodic reaction-diffusion,, preprint., (). 

[25]

G. Nadin, Reaction-diffusion equations in space-time periodic media, C. R. Acad. Sci. Paris Ser. I, 345 (2007), 489-493.

[26]

G. Namah and J.-M. Roquejoffre, Convergence to periodic fronts in a class of semilinearparabolic equations, Nonlinear Diff. Equ. Appl., 4 (1997), 521-536.

[27]

G. Nguetseng, A general convergence result for a functional related to the theory of homogenization, SIAM J. Math. Anal., 20 (1989), 608-623. doi: 10.1137/0520043.

[28]

J. R. Norris, Long-time behaviour of heat flow: Global estimates and exact asymptotics, Arch. Rat. Mech. Anal., 140 (1997), 161-195. doi: 10.1007/s002050050063.

[29]

E. Pardoux, Homogenization of linear and semilinear second order parabolic pdes with periodic coefficients: A probolist approach, J. Funct. Anal., 167 (1999), 498-520. doi: 10.1006/jfan.1999.3441.

[30]

D. G. Park and H. Tanabe, On the asymptotic behavior of solutions of linear parabolic equations in $l^1$ space, Annali Delle Scuola Normale superiore di Pisa Classe di Scienze, 14 (1987), 587-611.

[31]

F. Petitta, Large time behavior for solutions of nonlinear parabolic problems with sign-changing measure data, Elec. J. Diff. Equ., 2008 (2008), 1-10.

[32]

H. Tanabe, Convergence to a stationary state of the solution of some kind of differential equations in a banach space, Proc. Japan Acad., 37 (1961), 127-130. doi: 10.3792/pja/1195523776.

[33]

L. C. Van Rijn, "Handbook on Sediment Transport by Current and Waves," Tech. Report H461:12.1-12.27, Delft Hydraulics, 1989.

show all references

References:
[1]

G. Allaire, Homogenization and two-scale convergence, SIAM J. Math. Anal., 23 (1992), 1482-1518. doi: 10.1137/0523084.

[2]

R. A. Bagnold, The movement of desert sand, Proceedings of the Royal Society of London A, 157 (1936), 594-620. doi: 10.1098/rspa.1936.0218.

[3]

G. Barles and P. E. Souganidis, Space-time periodic solutions and long-time behavior of solutions to quasilinear parabolic equations, SIAM J. Math. Anal., 32 (2001), 1311-1323. doi: 10.1137/S0036141000369344.

[4]

H. Berestycki, F. Hamel and L. Roques, Analysis of the periodicity fragmented environment model: I-species persistence, J. Math Biol., 51 (2005), 75-113. doi: 10.1007/s00285-004-0313-3.

[5]

H. Berestycki, F. Hamel and L. Roques, Analysis of the periodicity fragmented environment model: Ii-biological invasions and pulsating travelling fronts, J. Math Pures Appl., 84 (2005), 1101-1146. doi: 10.1016/j.matpur.2004.10.006.

[6]

P. Blondeau, Mechanics of coastal forms, Ann. Rev. Fluids Mech., 33 (2001), 339-370. doi: 10.1146/annurev.fluid.33.1.339.

[7]

M. Bostan, Periodic solutions for evolution equations, Elec. J. Diff. Equations. Monograph, 3 (2002), 1-41.

[8]

F. Da Lio, Large time behavior of solutions to parabolic equations with Neumann boundary conditions, J. Math. Anal. Appl., 339 (2008), 384-398. doi: 10.1016/j.jmaa.2007.06.052.

[9]

G. P. Dawson, B. Johns and R. L. Soulsby, A numerical model of shallow-water flow over topography, in "Physical Oceanography of Coastal and Shelf Seas," Elsevier Oceanography Series, 35 (1983), 267-320. doi: 10.1016/S0422-9894(08)70504-X.

[10]

H. J. De Vriend, "Steady Flow in Shallow Channel Bends," Ph.D. thesis, Delft Univ. of Technology, 1981.

[11]

F. Engelund and E. Hansen, "Investigation of Flow in Alluvial Streams," Tech. Report 9, Tech. Univ. Denmark Hydraulic Lab. Bull., 1966.

[12]

B. W. Flemming, The role of grain size, water depth and flow velocity as scaling factors controlling the size of subaqueous dunes, Marine Sandwave Dynamics, International Workshop, March 23-24 2000 (A. Trentesaux and T. Garlan, eds.), University of Lille 1, France, 2000.

[13]

E. Frénod, P. A. Raviart and E. Sonnendrücker, Asymptotic expansion of the Vlasov equation in a large external magnetic field, J. Math. Pures et Appl., 80 (2001), 815-843. doi: 10.1016/S0021-7824(01)01215-6.

[14]

P. E. Gadd, W. Lavelle and D. J. P. Swift, Estimates of sand transport on the New York shelf using near-bottom current meter observations, J. Sed. Petrol., 48 (1978), 239-252.

[15]

A. Hansbo, Error estimates for the numerical solution of a time-periodic linear parabolic problem, BIT, 31 (1991), 664-685. doi: 10.1007/BF01933180.

[16]

D. Idier, "Dunes et Bancs de Sables du Plateau Continental: Observations in-situ et Modélisation Numérique," Ph.D. thesis, INP Toulouse, France 2002.

[17]

D. Idier, D. Astruc and S. J. M. H. Hulcher, Influence of bed roughness on dune and megaripple generation, Geophysical Research Letters, 31 (2004), 1-5. doi: 10.1029/2004GL019969.

[18]

B. Johns, R. Soulsby and T. Chesher, The modelling of sand waves evolution resulting from suspended and bed load transport of sediment, J. Hydraul. Reseach, 28 (1990), 355-374. doi: 10.1080/00221689009499075.

[19]

J. Kennedy, The formation of sediment ripples, dunes and antidunes, Ann. Rev. Fluids Mech., 1 (1969), 147-168. doi: 10.1146/annurev.fl.01.010169.001051.

[20]

M. Kono, Remarks on periodic solutions of linear parabolic differential equations of the second order, Proc. Japan Acad., 42 (1966), 5-9. doi: 10.3792/pja/1195522166.

[21]

O. A. Ladyzenskaja, V. A. Solonnikov and N. N. Ural'ceva, "Linear and Quasi-Linear Equations of Parabolic Type," AMS Translation of Mathematical Monographs 23, 1968.

[22]

J.-L. Lions, Remarques sur les équations différentielles ordinaires, Osaka Math. J., 15 (1963), 131-142.

[23]

E. Meyer-Peter and R. Müller, Formulas for bed-load transport, The Second Meeting of the International Association for Hydraulic Structures, Appendix 2, (1948), 39-44.

[24]

G. Nadin, Existence and uniqueness of the solution of a space-time periodic reaction-diffusion,, preprint., (). 

[25]

G. Nadin, Reaction-diffusion equations in space-time periodic media, C. R. Acad. Sci. Paris Ser. I, 345 (2007), 489-493.

[26]

G. Namah and J.-M. Roquejoffre, Convergence to periodic fronts in a class of semilinearparabolic equations, Nonlinear Diff. Equ. Appl., 4 (1997), 521-536.

[27]

G. Nguetseng, A general convergence result for a functional related to the theory of homogenization, SIAM J. Math. Anal., 20 (1989), 608-623. doi: 10.1137/0520043.

[28]

J. R. Norris, Long-time behaviour of heat flow: Global estimates and exact asymptotics, Arch. Rat. Mech. Anal., 140 (1997), 161-195. doi: 10.1007/s002050050063.

[29]

E. Pardoux, Homogenization of linear and semilinear second order parabolic pdes with periodic coefficients: A probolist approach, J. Funct. Anal., 167 (1999), 498-520. doi: 10.1006/jfan.1999.3441.

[30]

D. G. Park and H. Tanabe, On the asymptotic behavior of solutions of linear parabolic equations in $l^1$ space, Annali Delle Scuola Normale superiore di Pisa Classe di Scienze, 14 (1987), 587-611.

[31]

F. Petitta, Large time behavior for solutions of nonlinear parabolic problems with sign-changing measure data, Elec. J. Diff. Equ., 2008 (2008), 1-10.

[32]

H. Tanabe, Convergence to a stationary state of the solution of some kind of differential equations in a banach space, Proc. Japan Acad., 37 (1961), 127-130. doi: 10.3792/pja/1195523776.

[33]

L. C. Van Rijn, "Handbook on Sediment Transport by Current and Waves," Tech. Report H461:12.1-12.27, Delft Hydraulics, 1989.

[1]

Dong-Ho Tsai, Chia-Hsing Nien. On space-time periodic solutions of the one-dimensional heat equation. Discrete and Continuous Dynamical Systems, 2020, 40 (6) : 3997-4017. doi: 10.3934/dcds.2020037

[2]

Grégoire Allaire, Alessandro Ferriero. Homogenization and long time asymptotic of a fluid-structure interaction problem. Discrete and Continuous Dynamical Systems - B, 2008, 9 (2) : 199-220. doi: 10.3934/dcdsb.2008.9.199

[3]

Kin Ming Hui, Soojung Kim. Asymptotic large time behavior of singular solutions of the fast diffusion equation. Discrete and Continuous Dynamical Systems, 2017, 37 (11) : 5943-5977. doi: 10.3934/dcds.2017258

[4]

Weijiu Liu. Asymptotic behavior of solutions of time-delayed Burgers' equation. Discrete and Continuous Dynamical Systems - B, 2002, 2 (1) : 47-56. doi: 10.3934/dcdsb.2002.2.47

[5]

Nakao Hayashi, Pavel I. Naumkin. Asymptotic behavior in time of solutions to the derivative nonlinear Schrödinger equation revisited. Discrete and Continuous Dynamical Systems, 1997, 3 (3) : 383-400. doi: 10.3934/dcds.1997.3.383

[6]

Chaoying Li, Xiaojing Xu, Zhuan Ye. On long-time asymptotic behavior for solutions to 2D temperature-dependent tropical climate model. Discrete and Continuous Dynamical Systems, 2022, 42 (3) : 1535-1568. doi: 10.3934/dcds.2021163

[7]

Minkyu Kwak, Kyong Yu. The asymptotic behavior of solutions of a semilinear parabolic equation. Discrete and Continuous Dynamical Systems, 1996, 2 (4) : 483-496. doi: 10.3934/dcds.1996.2.483

[8]

Shota Sato, Eiji Yanagida. Asymptotic behavior of singular solutions for a semilinear parabolic equation. Discrete and Continuous Dynamical Systems, 2012, 32 (11) : 4027-4043. doi: 10.3934/dcds.2012.32.4027

[9]

Min Chen, Olivier Goubet. Long-time asymptotic behavior of dissipative Boussinesq systems. Discrete and Continuous Dynamical Systems, 2007, 17 (3) : 509-528. doi: 10.3934/dcds.2007.17.509

[10]

Jiaohui Xu, Tomás Caraballo, José Valero. Asymptotic behavior of nonlocal partial differential equations with long time memory. Discrete and Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021140

[11]

Kun Wang, Yinnian He, Yanping Lin. Long time numerical stability and asymptotic analysis for the viscoelastic Oldroyd flows. Discrete and Continuous Dynamical Systems - B, 2012, 17 (5) : 1551-1573. doi: 10.3934/dcdsb.2012.17.1551

[12]

Yongqiang Fu, Xiaoju Zhang. Global existence and asymptotic behavior of weak solutions for time-space fractional Kirchhoff-type diffusion equations. Discrete and Continuous Dynamical Systems - B, 2022, 27 (3) : 1301-1322. doi: 10.3934/dcdsb.2021091

[13]

Gerard A. Maugin, Martine Rousseau. Prolegomena to studies on dynamic materials and their space-time homogenization. Discrete and Continuous Dynamical Systems - S, 2013, 6 (6) : 1599-1608. doi: 10.3934/dcdss.2013.6.1599

[14]

Pengyu Chen, Xuping Zhang, Zhitao Zhang. Asymptotic behavior of time periodic solutions for extended Fisher-Kolmogorov equations with delays. Discrete and Continuous Dynamical Systems - B, 2022, 27 (3) : 1611-1627. doi: 10.3934/dcdsb.2021103

[15]

Jean-Paul Chehab, Pierre Garnier, Youcef Mammeri. Long-time behavior of solutions of a BBM equation with generalized damping. Discrete and Continuous Dynamical Systems - B, 2015, 20 (7) : 1897-1915. doi: 10.3934/dcdsb.2015.20.1897

[16]

Changchun Liu, Zhao Wang. Time periodic solutions for a sixth order nonlinear parabolic equation in two space dimensions. Communications on Pure and Applied Analysis, 2014, 13 (3) : 1087-1104. doi: 10.3934/cpaa.2014.13.1087

[17]

Min Chen, Olivier Goubet. Long-time asymptotic behavior of two-dimensional dissipative Boussinesq systems. Discrete and Continuous Dynamical Systems - S, 2009, 2 (1) : 37-53. doi: 10.3934/dcdss.2009.2.37

[18]

Long Wei. Concentrating phenomena in some elliptic Neumann problem: Asymptotic behavior of solutions. Communications on Pure and Applied Analysis, 2008, 7 (4) : 925-946. doi: 10.3934/cpaa.2008.7.925

[19]

Vladimir Varlamov. Eigenfunction expansion method and the long-time asymptotics for the damped Boussinesq equation. Discrete and Continuous Dynamical Systems, 2001, 7 (4) : 675-702. doi: 10.3934/dcds.2001.7.675

[20]

Junde Wu, Shangbin Cui. Asymptotic behavior of solutions for parabolic differential equations with invariance and applications to a free boundary problem modeling tumor growth. Discrete and Continuous Dynamical Systems, 2010, 26 (2) : 737-765. doi: 10.3934/dcds.2010.26.737

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (72)
  • HTML views (0)
  • Cited by (12)

Other articles
by authors

[Back to Top]